MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It was confirmed that the device involved is not available for evaluation.Without the actual device and/or lot number, further evaluation of the complaint is not possible.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As per medwatch number (b)(4): patient presented in labor.An epidural block was performed for labor analgesia.The catheter was inserted with out difficulty.After the newborn was delivered, the catheter was attempted to be removed, but the anesthesiologist met resistance.He had the patient lean forward in hopes to dislodge the catheter, but it broke.Neurosurgery was called and the patient opted to have the broken piece of catheter surgically removed.A ct scan revealed that the broken piece of catheter was between the l4 and l5 and was midline in the lamina.The surgeon noted that the catheter was tight between the bones and some portion of the bone needed to be removed in order to free the catheter.Approximately 6cm piece of catheter was removed from the patient.She recovered without incident and was discharged home on post-partum day 2.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8781003
Report Number2523676-2019-00112
Device Sequence Number16616811
Product Code OGE
UDI-Device Identifier04046964178320
UDI-Public04046964178320
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number332220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR
Patient Weight100